Pennsylvania, 2013Flash Flooding in Pennsylvania, July 22 to 23, 2013
July 22 to 23, 2013 · NWS PHI · 4 events in 4 counties and zones
The combination of a stalled frontal boundary, extending from the Pennsylvania/Maryland border eastward across southern New Jersey, and a series of upper level disturbances resulted in numerous slow-moving thunderstorms from the afternoon of the 22nd through the early morning of the 23rd. These thunderstorms produced torrential rain and some wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a stalled frontal boundary, extending from the Pennsylvania/Maryland border eastward across southern New Jersey, and a series of upper level disturbances resulted in numerous slow-moving thunderstorms from the afternoon of the 22nd through the early morning of the 23rd. These thunderstorms produced torrential rain and some wind damage.
Storm total rainfall measurements ranged mainly between 2 and 7 inches across eastern Pennsylvania. Run-off from waves of heavy precipitation resulted in areas of poor drainage and roadway flooding, with some creeks and streams also overflowing their banks.
In addition, the combination of the heavy rain and higher than normal astronomical tides caused minor tidal flooding along the tidal Delaware River during the early morning high tide cycles on the 23rd and lingered into the early morning high tide cycle on the 24th. In Philadelphia, the highest tide reached 8.76 feet above mean lower low water on the 23rd. Minor tidal flooding starts at 8.2 feet above mean lower low water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 22, 10:09 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 22, 10:09 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1109 PM EDT MON JUL 22 2013
.SYNOPSIS...
LOW PRESSURE FROM THE OHIO VALLEY TO THE DELMARVA WILL ORGANIZE INTO
ONE PRIMARY LOW OVER SOUTHEASTERN NEW YORK STATE LATE TUESDAY
AFTERNOON. IN ITS WAKE, WEAK HIGH PRESSURE OVER THE UPPER MIDWEST ON
TUESDAY WILL FOLLOW INTO THE NORTHEAST UNITED STATES WEDNESDAY INTO
FRIDAY. A COMPLEX LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARIES
WILL GRADUALLY EVOLVE FROM THE GREAT LAKES TO THE EAST COAST
THURSDAY THROUGH NEXT WEEKEND, WITH AN EVENTUAL COLD FRONTAL PASSAGE
SCHEDULED FOR LATE SUNDAY OR MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AN ANALYSIS SHOWS MESOSCALE/SYNOPTIC SCALE FORCING AHEAD
OF A STRONG BUT SLOW MOVING SHORT WAVE IS FOCUSED ACROSS
SOUTHEASTERN PENNSYLVANIA. THERE IS ALSO A PERSISTENT AREA OF
LOW-LEVEL MOISTURE CONVERGENCE TEAMING UP ALONG A STALLED WEAK
FRONTAL BOUNDARY. THIS IN COMBINATION WITH PW VALUES AROUND 2 INCHES
IS HELPING TO PRODUCE RATHER EFFICIENT RAINFALL RATES. THE SHORT
TERM MODEL GUIDANCE TENDS TO SHIFT THIS AREA NORTHEASTWARD FROM NEAR
AND NORTH/WEST OF INTERSTATE 95 OVERNIGHT AND GRADUALLY WEAKEN.
OVERALL, SOME FLOODING COULD RESULT FROM THIS ACTIVITY AS IT LIFTS
NORTHEASTWARD.
OTHERWISE, SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO
PERSIST FOR MUCH OF THE NIGHT ACROSS OUR NORTHWESTERN COUNTIES AS
THE PRECIPITATION TO OUR WEST LIFTS NORTHEASTWARD IN RESPONSE TO
IMPULSES TRAVELING IN THE MID LEVEL FLOW.
TORRENTIAL RAINFALL FROM EARLIER RESULTED IN SOME IMPRESSIVE
RAINFALL AMOUNTS. HERE AT WFO MOUNT HOLLY, WE RECEIVED OVER 3 INCHES
OF RAIN BETWEEN 730 PM AND 900 PM. AN AUTOMATED GAUGE INDICATED OVER
5 INCHES OF RAIN AT JACKSON, NEW JERSEY DURING THE LATE AFTERNOON
AND EARLY EVENING. A NUMBER OF LOCATIONS IN EASTERN PENNSYLVANIA AND
NORTHERN AND CENTRAL NEW JERSEY RECEIVED 1 TO 3 INCHES OF RAIN WITH
LOCALLY HIGHER AMOUNTS. THERE WAS ALSO A SWATH OF HEAVY RAINFALL
FROM NORTHERN KENT COUNTY INTO NEW CASTLE COUNTY IN DELAWARE.
MUCH OF THE OVERNIGHT PERIOD SHOULD BE PRECIPITATION-FREE IN
DELAWARE, MOST OF NORTHEASTERN MARYLAND AND SOUTHEASTERN NEW JERSEY.
THERE MAY BE LOW CLOUDS AND FOG LATE TONIGHT AS THE SHOWERS/THUNDER
WEAKEN AND LIGHT WINDS CONTINUE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
SHOWERS AND THUNDERSTORMS REMAIN A GOOD POSSIBILITY INTO TUESDAY
AS A SHORT WAVE TROUGH ALOFT WILL BE SLIDING ACROSS THE AREA
DURING THE DAY. THE FRONT THAT WAS DRAPED ACROSS OUR AREA TODAY
/MONDAY/ IS EXPECTED TO HAVE LIFTED NORTH OF OUR AREA BY DAYBREAK
TUESDAY. THERE WILL REMAIN A FAIR AMOUNT OF INSTABILITY AND PW
VALUES ARE EXPECTED TO REMAIN AROUND 2-2.25 INCHES AGAIN, SO HEAVY
RAIN WILL REMAIN A POSSIBILITY, ESPECIALLY AS WE MOVE INTO THE
AFTERNOON AND ANY THUNDERSTORMS DEVELOP. HIGHEST POPS WILL REMAIN
FROM LATE MORNING INTO THE AFTERNOON HOURS WHICH COINCIDES WITH
THE TIMING OF THE VORTICITY IMPULSE.
HIGH TEMPERATURES WILL DEPEND ON HOW MUCH SUN WE GET ON TUESDAY.
THE MAV MOS GIVES THE AREA A FAIR AMOUNT OF SUNSHINE DURING THE
DAY, WHILE THE MET KEEPS THINGS MORE CLOUDY. HENCE THE REASON THE
MAV IS QUITE A BIT WARMER THAN THE MET. THEREFORE WE TOOK A BLEND
OF THE GUIDANCE, WITH THE MAJORITY OF THE WARMER GFS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
**POTENTIAL FOR SEASONABLY COOL SUMMER WEATHER AND NOTICEABLY
LOWER HUMIDITY WED AFTN-FRI**
500 MB: THE OVERALL SYNOPTIC SETUP IS AN UPPER LEVEL TROUGH IN
THE EASTERN UNITED STATES. THIS FEATURE WILL ADJUST AMPLITUDE A
FEW TIMES AS NUMEROUS SHORT WAVES PASS THROUGH THE TROUGH. THIS
PATTERN HAS OPPORTUNITY TO CONTINUE THE RECENT EVOLUTION TO BEING
WET HERE IN OUR CWA FOR MUCH OF THE UPCOMING WEEK BUT...THE PAST
SEVERAL CYCLES OF THE GFS GGEM MODELS AND THEIR ENSEMBLES PREFER
TO DELIVER AN EXTENDED PERIOD OF PLEASANT WEATHER TO OUR AREA
WEDNESDAY INTO EARLY SATURDAY.
FOR NOW...MOST OF THE OF THE 12Z/22 MODELS AGREE ON THE DRY
SCENARIO FOR SEVERAL DAYS EXCEPT POSSIBLY THE NAM AND UKMET.
THIS DETERMINISTIC FORECAST IS BASED ON THE DRIER SCENARIO BUT AM
NOT CONVINCED. ADJUSTMENTS IN THE SHORT WAVE STRUCTURE COULD MAKE
FOR A WETTER OUTCOME THURSDAY NIGHT AND FRIDAY.
TEMPERATURES: CALENDAR DAY AVERAGES STILL PROBABLY ABOVE NORMAL
THROUGH WEDNESDAY AND THEN FINALLY THURSDAY AND
FRIDAY..FINALLY!...BOTH DAYS SHOULD BE BELOW NORMAL. NEAR OR
SLIGHTLY ABOVE NORMAL TEMPS ARE OUTLOOKED SAT-MON.
ANY CALENDAR DAY BELOW NORMAL TEMPS IN OUR AREA ARE
NOTEWORTHY...IN THAT VIRTUALLY EVERY DAY HERE HAS BEEN ABOVE
NORMAL SINCE THE 22ND- 23RD OF JUNE! PLEASE SEE THE CLIMATE
SECTION FOR DETAILS.
THE FCST LOW TEMP OF AROUND 64 FOR PHILADELPHIA THURSDAY MORNING
THE 25TH IS PROJECTED TO BE THE COOLEST SINCE THE 61 DEGREES OF
JUNE 22!
THE FORECAST TEMPS/DEWS/WINDS FOR TUE NIGHT-WED NIGHT ARE A 50 50
BLEND OF THE 12Z/22 GFS/NAM MOS (STAT GUIDANCE) WITH 03Z/22 SREF
PROBS BLENDED FOR THE POPS.
THEREAFTER...THE 15Z/22 HPC-WPC GUIDE WAS USED AS THE BASE
INFORMATION FOR WED-MON WITH OCNL STEADYING BLENDS OF THE 08Z/22
KPHI FCST AND THE NEW 12Z/22 GFS MEX MOS AS WELL AS A CHECK OF THE
12Z UK AND EC.
TUESDAY NIGHT...LEFTOVER SHOWERS AND SCT TSTMS WITH HEAVY RAIN
DIMINISHING AND EVENTUALLY ENDING FM W TO E AS THE PRIMARY TROUGH
SHIFTS OFFSHORE. ITS POSSIBLE THAT THE EVENING REMAINS MAY QUIT
FOR 6 HOURS AND THAT ONE FINAL LINE OF SHOWERS AND ISOLATED TSTMS
WILL CROSS THE POCONOS AND NORTHERN NEW JERSEY BETWEEN 06Z-10Z/24
(LATE TUESDAY NIGHT). SO THE FCST POPS AND TIMING SCENARIO OF THE
SHOWERS FOR TUESDAY NIGHT IS FCST WITH MUCH BELOW AVERAGE
CONFIDENCE.
WEDNESDAY...EVENTUALLY LOWER HUMIDITY DURING THE AFTERNOON FOR AT
LEAST A DAY AND MAYBE ONE OF THE MOST ENJOYABLE AFTERNOONS OF THE
WEEK. PLENTY OF SUNSHINE IS EXPECTED. THE NORTHWEST WIND SHOULD
GUST TO 15 MPH.
WEDNESDAY NIGHT...FAIR...DRY AND COOLER THAN NORMAL. COOLEST
SINCE AROUND JUNE 22.
THURSDAY FRIDAY...HAVE FCST AN ESSENTIALLY DRY SEASONABLY COOL
SCENARIO DESPITE TROUGHING ALOFT. HIGH PRESSURE SPREADS TO OUR
NORTH. THIS PORTION OF THE FCST HAS BELOW AVG CONFIDENCE. WARM AIR
ADVECTION MAY BE MORE SIGNIFICANT THAN NOW MODELED WITHIN THE
12Z/22 GUIDANCE. THAT COULD RESULT MORE CLOUD COVER...HIGHER RH
AND A CHANCE OF SHOWERS.
SATURDAY...WAA IN PROGRESS AND THIS MAY PRODUCE SCT SHOWERS AND
ISOLATED TSTMS LATE IN THE DAY OR AT NIGHT.
SUNDAY...CFP APPROACHING FROM THE WEST WITH A CHANCE OF SHOWERS
AND TSTMS. CONFIDENCE AVG. THE FCST POPS ARE PROBABLY TOO LOW.
MONDAY...THE CFP MAY HANG UP ALONG THE COAST DEPENDING ON WHETHER
ANOTHER SHORT WAVE PASSES THROUGH THE BOTTOM OF THE TROUGH OVER
THE OHIO VALLEY? CONFIDENCE AVG.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT KRDG
AND KABE FOR MUCH OF THE NIGHT. MEANWHILE, THE SHOWERS AND
SCATTERED THUNDERSTORMS AROUND KPNE AND KTTN THIS EVENING
DIMINISHED. SHOWERS AND POSSIBLE THUNDER MADE NEED TO BE ADDED TO
KILG, KPHL, KPNE AND KTTN AS THE LARGE AREA OF SHOWERS/THUNDER IN
PORTIONS OF SOUTHEASTERN PENNSYLVANIA WILL SLIDE VERY CLOSE TO
THESE TERMINALS THROUGH 06Z.
THE ABUNDANT LOW LEVEL MOISTURE IS EXPECTED TO RESULT IN THE
DEVELOPMENT OF LOW CLOUDS AND VISIBILITY RESTRICTIONS OVERNIGHT.
FOLLOWING EARLY MORNING LOW CLOUDS, FOG AND HAZE, ANOTHER AREA OF
SHOWERS AND THUNDERSTORMS IS FORECAST TO AFFECT OUR REGION ON
TUESDAY. AS A RESULT, FLYING CONDITIONS WILL BE LESS THAN IDEAL.
A LIGHT WIND IS EXPECTED FOR TONIGHT. IT WILL BE VARIABLE AT MOST
LOCATION AND IT MAY FAVOR THE SOUTH AT OTHERS. A SOUTH TO
SOUTHWEST WIND AROUND 5 TO 10 KNOTS IS ANTICIPATED FOR TUESDAY.
THE DIRECTION IS EXPECTED TO VEER TOWARD THE WEST LATE IN THE
DAY.
OUTLOOK...
TUESDAY NIGHT...VFR CIGS WITH MVFR/IFR CONDS POSSIBLE IN
SHOWERS/SCT TSTMS/PATCHY ST-FOG. LIGHT S WIND BECOMING NW.
WEDNESDAY...VFR WITH SCT TO BRIEFLY BKN CLOUDS AOA 5000 FT.
NORTHWEST WINDS G15 KNOTS IN THE AFTN.
THURSDAY FRIDAY...FCSTG VFR SCT-BKN CLOUDS AOA 5000 FT. LIGHT
WIND. CONFIDENCE BELOW AVG. A SLIGHT SHIFT IN THE UPPER AIR
PATTERN WOULD INCREASE THE HUMIDITY...LOWER THE CIGS AND ADD
SHOWERS TO THE FCST. FOR NOW... THE FCST IS OPTIMISTIC = DRY.
SATURDAY...PROBABLY VFR...MIGHT BE A LITTLE BIT OF FOG EARLY IN
THE DAY AND SHOWERS OR A TSTM POSSIBLE LATE DAY OR NIGHT.
&&
.MARINE...
CONDITIONS ON THE WATERS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS THROUGH TUESDAY. A FRONTAL BOUNDARY WILL LIFT
ACROSS THE WATERS BY TUESDAY MORNING, WHICH WILL SHIFT WINDS FROM
MORE EAST-SOUTHEAST TO SOUTH-SOUTHWEST.
OUTLOOK...
NO MARINE HEADLINES ANTICIPATED THROUGH AT LEAST SATURDAY.
GFS WW3 TENDS TO FORECAST WITH A HIGH BIAS IN SOUTHERLY FLOW WARM
AIR ADVECTION (WAA). THE MODELED AND VERIFIED SSE 3 FT 7 SEC SWELL
OF THIS MORNING PROBABLY EASES TO 2 FT WED AND THU. THEN ON FRI
AND SAT WE EXPECT MOSTLY A 1 FT 10 SEC SWELL. ALL THIS QUIET SEA
STATE IS RELATED TO THE LACK OF ANY TROPICAL SYSTEMS IN OUR
ATLANTIC BASIN.
&&
.TIDES/COASTAL FLOODING...
THE COASTAL FLOOD ADVISORY WAS ALLOWED TO EXPIRE AT 1100 PM.
WE MAY NEED ANOTHER ADVISORY FOR TUESDAY EVENING'S HIGH TIDE. WE
WILL SEE HOW THE TIDAL DEPARTURE TRENDS DEVELOP DURING THE NIGHT
AND ON TUESDAY MORNING.
&&
.RIP CURRENTS...
OUR LOCAL PROGRAM CALCULATED A MODERATE RISK OF RIP CURRENTS
ALONG THE NEW JERSEY SHORE FOR TUESDAY BASED ON A SOUTH SOUTHWEST
WIND AROUND 10 TO 12 KNOTS ALONG WITH 4 FOOT SEAS AND AN 8 SECOND
WAVE PERIOD. THE PROGRAM DETERMINED THAT THERE WOULD BE A LOW RISK
FOR THE DELAWARE BEACHES.
&&
.EQUIPMENT...
THE KNEL /LAKEHURST/ TEMPERATURE DATA IS INACCURATE AND HAS BEEN
SINCE ABOUT MARCH 9TH. IT IS RUNNING ABOUT 8 TO 10 DEGREES TOO
WARM AND THE PROBLEM IS PARTICULARLY NOTICEABLE DURING THE DAYTIME
HOURS. USE OF THIS INFORMATION BY THE NWS WAS SUSPENDED IN EARLY
APRIL HERE AT MOUNT HOLLY WHERE WE NO LONGER POSTED THE
INFORMATION IN OUR HOURLY WEATHER ROUND UP AND THE TWICE DAILY
REGIONAL TEMPERATURE AND PRECIPITATION SUMMARY SENT AT 815 AM AND
PM.
WE ARE DEEPLY CONCERNED WITH RECENT MEDIA REPORTS CITING THIS
ERRONEOUS DATA, AND IN SOME CASES ATTRIBUTING IT TO THE NWS. KNEL
IS A DOD SITE AND HAS BEEN NOTIFIED MULTIPLE TIMES THAT THEIR DATA
IS IN ERROR. NO CORRECTIVE ACTION HAS BEEN TAKEN THAT WE ARE AWARE
OF.
PLEASE BE EXTREMELY CAUTIOUS WITH THIS DATA SET. THE NWS IN MOUNT
HOLLY DOES NOT USE IT. THANK YOU.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...DRAG
NEAR TERM...GORSE/IOVINO
SHORT TERM...ROBERTSON
LONG TERM...DRAG/ROBERTSON
AVIATION...DRAG/IOVINO
MARINE...DRAG/ROBERTSON
TIDES/COASTAL FLOODING...IOVINO
RIP CURRENTS...IOVINO
EQUIPMENT...DRAG
Hazardous weather outlook, Jul 22, 10:15 PM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1115 PM EDT MON JUL 22 2013
DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055-
060>062-070-071-101>106-240315-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-
MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
1115 PM EDT MON JUL 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
LOCAL POOR DRAINAGE FLOODING MAY OCCUR ASSOCIATED WITH HEAVY
SHOWERS AND SCATTERED THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
LOCAL POOR DRAINAGE FLOODING MAY OCCUR TUESDAY ASSOCIATED WITH
HEAVY SHOWERS AND SCATTERED THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-NJZ012-013-020>023-027-240315-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
1115 PM EDT MON JUL 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.
.DAY ONE...TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
LOCAL POOR DRAINAGE FLOODING MAY OCCUR TUESDAY ASSOCIATED WITH
SCATTERED THUNDERSTORMS.
THERE IS A CHANCE OF MINOR COASTAL FLOODING WITH THE TUESDAY
EVENING HIGH TIDE CYCLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ014-024>026-240315-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
1115 PM EDT MON JUL 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A MODERATE RISK OF RIP CURRENTS ON TUESDAY.
LOCAL POOR DRAINAGE FLOODING MAY OCCUR TUESDAY ASSOCIATED WITH
SCATTERED THUNDERSTORMS.
THERE IS A CHANCE OF MINOR COASTAL FLOODING WITH THE TUESDAY
EVENING HIGH TIDE CYCLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-240315-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1115 PM EDT MON JUL 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 5:32 PM EST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
632 PM EDT MON JUL 22 2013
DEZ001-NJZ016-222330-
NEW CASTLE DE-SALEM NJ-
632 PM EDT MON JUL 22 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEW CASTLE AND
NORTHWESTERN SALEM COUNTIES...
AT 631 PM EDT...A STRONG THUNDERSTORM WAS NEAR BEAR...MOVING NORTH AT
20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THIS STORM WILL BE NEAR BROOKSIDE AROUND 640 PM...WILMINGTON
MANOR AROUND 650 PM...NEWPORT AROUND 700 PM...WILMINGTON AROUND 710
PM AND TALLEYVILLE AROUND 720 PM.
LAT...LON 3980 7571 3984 7562 3984 7551 3980 7541
3979 7542 3978 7540 3973 7538 3948 7554
3955 7554 3957 7552 3959 7555 3951 7555
3949 7558 3955 7578 3962 7579
MEOLALocal storm report, Jul 22, 9:47 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1047 PM EDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG JACKSON TWP 40.12N 74.35W
07/22/2013 OCEAN NJ PUBLIC
TREES DOWN AND ROOF DAMAGE.
&&
EVENT NUMBER PHI1300305
IOVINOSpecial weather statement, Jul 22, 11:11 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1211 AM EDT TUE JUL 23 2013
MDZ008-PAZ101-102-230545-
CECIL MD-EASTERN CHESTER PA-WESTERN CHESTER PA-
1211 AM EDT TUE JUL 23 2013
...A STRONG THUNDERSTORM WILL AFFECT CHESTER AND NORTHWESTERN CECIL
COUNTIES...
AT 1208 AM EDT...A STRONG THUNDERSTORM WAS NEAR SCARBORO...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR PORT
DEPOSIT...AND PERRYVILLE AROUND 1220 AM...ROCK SPRINGS...ROCK
SPRINGS...CONOWINGO...AND CONOWINGO AROUND 1230 AM...RISING SUN...
RISING SUN...FARMINGTON AND FARMINGTON AROUND 1240 AM.
LAT...LON 3973 7614 3979 7605 3988 7599 3997 7600
4003 7594 4012 7593 4024 7571 4017 7552
4015 7552 4016 7550 4013 7551 4012 7546
4009 7545 4009 7542 3952 7599 3955 7603
3954 7605 3972 7623
NIERENBERGFlash Flood, Berks
- When
- July 22, 11:15 PM EST to July 23, 1:30 AM EST
- Where
- Berks County, 0.4 mi ENE of Wyomissing Jct to Whitfield
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.322, -75.973
Heavy rain fell through the night of the 22nd and caused poor drainage and small stream flash flooding to occur during the early morning of the 23rd. Wyomissing Creek was quickly out of its banks. Flooding was reported at the Cambridge Commons Apartments Complex, with water reported in the maintenance building. Flooding was also reported on Pennsylvania State Route 12 approaching Reading. Event precipitation totals included 6.70 inches in Kutztown, 4.75 inches in Boyertown, 4.21 inches in Bernville, 2.29 inches in Fleetwood and 2.23 inches in Oley.
Flash Flood, Chester
- When
- July 23, 12:15 AM EST to 2:30 AM EST
- Where
- Chester County, 1.23 mi SSW of Warwick to 1.08 mi S of Cedarville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.153, -75.785
Heavy rain fell through the night of the 22nd and caused poor drainage and small stream flash flooding to occur during the early morning of the 23rd. Several roads were reported to be flooded across Chester County. Event precipitation totals included 1.58 inches in West Grove.
Flash Flood, Montgomery
- When
- July 23, 1:15 AM EST to 4:00 AM EST
- Where
- Montgomery County, 0.77 mi SW of Franconia to 0.7 mi WNW of Frederick
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 40.292, -75.361
Heavy rain fell through the night of the 22nd and caused poor drainage and small stream flash flooding to occur during the early morning of the 23rd. Several roads around Schwenksville were reported to be flooded out. Cars were submerged within flood waters in Pottstown. No serious injuries were reported. Event precipitation totals included 3.32 inches in Gilbertsville, 2.90 inches in Blue Bell, 2.69 inches in North Wales, 2.57 inches in Kulpsville, 2.37 inches in Hatfield and 2.33 inches in Pottstown.
Flash Flood, Philadelphia
- When
- July 23, 1:42 AM EST to 4:00 AM EST
- Where
- Philadelphia County, 1.14 mi E of Overbrook to 0.9 mi SE of Philadelphia
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 39.977, -75.229
Heavy rain fell through the night of the 22nd and caused urban and poor drainage flash flooding. Several areas of significant flooding were reported on the Schuylkill Expressway. Significant flooding was also reported on Broad Street in South Philadelphia under Interstate 95, with vehicles trapped. The water level was reported to be nearly up to the car windows. Deep standing water occurred on Interstate 95. The heavy rain flooded sections of the 8th and Market PATCO Commuter rail line stop. The Pennypack Creek at the Rhawn Street Bridge was above its 7 foot flood stage from 242 a.m. EDT through 255 a.m. EDT on the 23rd. It crested at 7.25 feet at 245 a.m. EDT. Event precipitation totals included 1.50 inches in Northeast Philadelphia, 1.29 inches in Rockledge and 1.18 inches in Northwest Philadelphia.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 22, 2013$1.3 million · 2 in hail · 70 events
- Hail and Damaging Winds in Kansas, July 22, 2013$988,000 · 1.75 in hail · 18 events
- Hail and Damaging Wind in Wyoming, July 22, 2013$155,000 · 1.75 in hail · 7 events
- Flash Flooding and Flood in New Jersey, July 22 to 23, 2013$100,000 · 5 events
- Tornado and Flash Flooding in Florida, July 22, 2013$100,000 · EF0 · 5 events
- Hail and Damaging Winds in Wisconsin, July 22, 2013$69,000 · 1.5 in hail · 9 events
- Flash Flooding in New York, July 22, 2013$75,000 · 2 events
- Hail and Damaging Winds in Arkansas, July 22, 2013$45,000 · 1.25 in hail · 10 events
- Hail in Wyoming, July 22, 2013$60,000 · 1.75 in hail · 4 events
- Hail in South Dakota, July 22, 2013$40,000 · 1.75 in hail · 8 events
- Tornado and Hail in Wisconsin, July 22, 2013$23,000 · EF0 · 12 events
- Flood in Pennsylvania, July 22, 2013$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470065, 470066, 470101, 469971.